Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 13, 2014, 1:48 PM PDT for Elko County, Nevada. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2014, 1:48 PM PDT (20:48 UTC)
- Expired
- Aug 13, 2014, 2:30 PM PDT
- In force
- 42 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 122 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:00 PM PDT | HAIL 1 | 11 Ene Lee, NV | QUARTER INCH HAIL REPORTED BY NWS EMPLOYEE AND CONFIRMED BY PHOTO. ALSO SIGNIFICANT HAIL DAMAGE DONE TO VEHICLES PARKED AT LAMOILLE CANYON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 12:21 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
415 WUUS55 KLKN 132048 SVRLKN NVC007-132130- /O.NEW.KLKN.SV.W.0059.140813T2048Z-140813T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 148 PM PDT WED AUG 13 2014 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... THIS INCLUDES THE CITY OF RUBY VALLEY... * UNTIL 230 PM PDT * AT 143 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF RUBY VALLEY...OR 11 MILES EAST OF LEE...AND MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RUBY VALLEY... LAMOILLE CANYON... RUBY VALLEY ROAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT WEDNESDAY EVENING FOR NORTHEAST NEVADA. && LAT...LON 4091 11547 4082 11504 4042 11530 4045 11550 TIME...MOT...LOC 2048Z 189DEG 25KT 4060 11535 $$ JRM
3 follow-up statements
290 WWUS55 KLKN 132057 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 157 PM PDT WED AUG 13 2014 NVC007-132130- /O.CON.KLKN.SV.W.0059.000000T0000Z-140813T2130Z/ ELKO NV- 157 PM PDT WED AUG 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR CENTRAL ELKO COUNTY... AT 152 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMOILLE CANYON...OR 11 MILES SOUTHEAST OF LAMOILLE... MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RUBY VALLEY... SECRET PASS... LAMOILLE CANYON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT WEDNESDAY EVENING FOR NORTHEAST NEVADA. && LAT...LON 4055 11547 4091 11547 4082 11504 4051 11524 TIME...MOT...LOC 2057Z 189DEG 25KT 4066 11534 $$ JRM
389 WWUS55 KLKN 132115 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT WED AUG 13 2014 NVC007-132130- /O.CON.KLKN.SV.W.0059.000000T0000Z-140813T2130Z/ ELKO NV- 215 PM PDT WED AUG 13 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR CENTRAL ELKO COUNTY... AT 214 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SECRET PASS...OR 7 MILES WEST OF RUBY VALLEY...MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SECRET PASS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT WEDNESDAY EVENING FOR NORTHEAST NEVADA. && LAT...LON 4069 11519 4074 11541 4091 11547 4082 11504 TIME...MOT...LOC 2115Z 189DEG 25KT 4078 11531 $$ JRM
309 WWUS55 KLKN 132123 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 223 PM PDT WED AUG 13 2014 NVC007-132132- /O.EXP.KLKN.SV.W.0059.000000T0000Z-140813T2130Z/ ELKO NV- 223 PM PDT WED AUG 13 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL EXPIRE AT 230 PM PDT... * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... THE STORM HAS WEAKENED BELOW SEVERE STORM LIMITS AND IS MOVING OUT OF THE BOX. THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT WEDNESDAY EVENING FOR NORTHEAST NEVADA. && LAT...LON 4069 11519 4074 11541 4091 11547 4082 11504 TIME...MOT...LOC 2122Z 189DEG 25KT 4083 11530 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:59 AM PDT, 9 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 3:59 AM PDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 359 AM PDT WED AUG 13 2014 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS WILL ONCE AGAIN POP UP ACROSS MOST OF CENTRAL...EASTERN...AND NORTHERN NEVADA. SOME OF THE STORMS WILL CAUSE LOCAL FLOODING...CREATE STRONG WINDS...AND PERHAPS SOME HAIL. THE MONSOON MOISTURE WHICH IS CAUSING THIS WILL EASE UP THURSDAY AND FRIDAY...FOR THE BEGINNING OF A POTENTIALLY DRIER PERIOD. && .SHORT TERM...TODAY THROUGH THURSDAY. PERSISTENT MONSOON FLOW WILL KEEP STORMS POPPING OVER MOST OF THE FORECAST AREA THROUGH TODAY...EASING OFF TONIGHT AND MOVING EAST THURSDAY AND FRIDAY. HAVE INCREASED POPS A BIT OVER MOST OF HUMBOLDT COUNTY AS A LINE OF WEAK SHOWERS IS NOW FORMING AND MOVING NORTH OVER HUMBOLDT AND SHOULD INCREASE IN COVERAGE AS SUNLIGHT IMPINGES ON THEM. LEFT OTHER AREAS LARGELY AS IS. SOME OF THE STORMS WILL NO DOUBT BE STRONG ESPECIALLY IN THE VICINITY OF A LINE FROM AROUND GABBS TO JACKPOT AND EAST AS JET STREAK SLIDES SOUTHEAST TOWARD THE AREA. BIGGEST THREAT WILL BE HAIL AND HEAVY RAINS. AMPLE SOIL MOISTURE IN MANY AREAS WILL ENABLE FLOODING AS STORMS TRAIN OVER SAME AREAS. THESE STORMS HAVE A HISTORY OF WELL VENTILATED TOPS OVER 45K FEET MSL AND THIS IS ALLOWING LARGER HAIL TO FORM...APPROACHING AND NOW AND THEN EXCEEDING ONE INCH. ALTHOUGH THEY MOVE FAIRLY QUICKLY...VERY EFFECTIVE RAIN PROCESS IS STILL ALLOWING HEAVY RAINS TO BRIEFLY CAUSE FLOODING. UNFORTUNATELY...OLD BURN SCARS AND PREVIOUS FLOOD AREAS WILL BE HIT AGAIN. NOT ISSUING FLASH FLOOD WATCH AS CONFIDENCE IN WIDESPREAD FLOODS IS NOT HIGH ENOUGH. CAN HANDLE WITH ADVISORIES AND WARNINGS IF NECESSARY. DRYING MOVES IN FROM SOUTHWEST FLOW ALOFT THURSDAY AND FRIDAY...PUSHING CONVECTIVE ACTIVITY EAST. WHERE CONVECTION DOES OCCUR...EXPECT SAME ISSUES WITH LOCAL FLOODING AND POSSIBLE HAIL. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. AT THE START OF THE PERIOD AN UPPER LOW WILL BE SITTING OVER WASHINGTON STATE WITH SOUTHWESTERLY WINDS ALOFT OVER OUR AREA. THIS WILL CONTINUE SWEEPING DRY AIR FROM THE STABLE SUBTROPICAL PACIFIC HIGH TO OUR SOUTHWEST INTO OUR AREA. BY FRIDAY AFTERNOON PW'S WILL BE GENERALLY 0.6 INCH OR LESS WITH MANY AREAS IN CENTRAL NEVADA DOWN BELOW 0.5 INCH...SO CONVECTION WILL BE LIMITED TO NON-EXISTANT. BEST CHANCE OF ANYTHING FRIDAY AFTERNOON WILL BE OVER THE NORTHEASTERN AREAS...NORTHERN ELKO COUNTY. BY SATURDAY THE UPPER LOW WILL WEAKEN AND SLIDE EAST...BUT THE RIDGE WHICH BROUGHT SO MUCH MONSOON MOISTURE TO OUR AREA WILL NOT REGAIN MUCH STRENGTH...REMAINING FAIRLY FLAT WITH DISTURBANCES RIDING OVER THE TOP. THIS WILL KEEP THE FLOW ALOFT MAINLY WESTERLY TO WEST-SOUTHWESTERLY...AND THIS WILL KEEP THE MONSOON MOISTURE OUT FOR THE MOST PART. SOME HIGHER PW'S IN THE 0.6 INCH RANGE WILL LINGER IN FAR NORTHERN AND EASTERN NEVADA THROUGH MOST OF THE LONG TERM...AND THIS MEANS THESE SAME AREAS ARE AT RISK FOR ISOLATED PROBABLY DRY THUNDERSTORMS...BUT FOR NOW HAVE KEPT THEM OUT OF THE FORECAST GIVEN LOW PERCENTAGE OF COVERAGE EXPECTED. THE ECMWF AND GFS ARE NOT DUPLICATES OF EACH OTHER...WITH THE ECMWF BRINGING AN UPPER LOW EAST INTO CALIFORNIA EARLY NEXT WEEK WHILE THE GFS GETS IT STUCK OFF THE WEST COAST...BUT WITH VERY LIMITED MOISTURE THE OVERALL FORECAST DOESN'T DIFFER MUCH. TEMPERATURES WILL BE WARM BUT NOT TOO HOT...WITH THE GFS PATTERN SUGGESTING WARMER TEMPERATURES BY THE MIDDLE OF NEXT WEEK AS A RIDGE BUILDS STRONGER...BUT KEEPS THE FLOW OFF THE PACIFIC. RCM && .AVIATION...TROUGH PUSHING DRY AIR IN FROM THE WEST WILL ALLOW WINDS TO KICK UP THIS AFTERNOON. DRY AIR WILL DOMINATE AT KTPH AND BECOME DOMINANT AT KWMC...BUT ENOUGH MOISTURE SHOULD LINGER AROUND KEKO AND KELY FOR SOME THUNDERSTORMS THIS AFTERNOON. RCM && .FIRE WEATHER...MONSOON PUSH CONTINUES UNABATED THROUGH TONIGHT. VAST MAJORITY OF STORMS WILL BE WET...WITH SOME MIX OF WET/DRY STORMS IN ZONES 467/468 TODAY AND INTO THIS EVENING. RAISED CHANCE OF PRECIP IN THOSE ZONES FOR TODAY AND TONIGHT AS SOME MID LEVEL CELLS WERE ALREADY FORMING BEFORE SUNRISE THERE. MOST AREAS WILL SEE CHANCE FOR LOCAL HEAVY RAINS CONTINUE THROUGH TONIGHT. STORMS MOVING FAIRLY QUICKLY...SO THERE WILL BE SOME VERY ISOLATED DRY LIGHTNING STRIKES OUTSIDE RAIN CORES. EXPECT HEAVY RAINS IN VICINITY OF OLD BURNS AND SO CAUTION IS ADVISED FOR CLEAN UP OPS ETC IN THESE AREA. SERIOUS MUDSLIDES HAVE OCCURRED AROUND THESE AREAS. FOR ZONES 467 TODAY...WINDS PICK UP AND GUST TO NEAR CRITERIA LEVELS WITH MINIMUM RH THIS AFTERNOON IN LOW DOUBLE DIGITS AT TIMES. SINCE IT IS STILL BORDERLINE CONDITIONS...DO NOT EXPECT ANY RFW...BUT WILL ADVISE FOR ANY LIGHTNING STRIKE OR OTHER FIRE IN THIS AREA. WINDS GUSTING HIGHER THAN PREVIOUS MONTH OR SO. DRYING TREND STARTS THURSDAY INTO FRIDAY WITH STORMS/SHOWERS PUSHING EAST TOWARD UTAH BORDER. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 98/93/93/98
In the hours before
Special weather statement, Aug 13, 10:42 AM PDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1042 AM PDT WED AUG 13 2014 NVZ036-038-131815- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 1042 AM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER...CENTRAL EUREKA AND WESTERN ELKO COUNTIES UNTIL 1115 AM PDT... AT 1037 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CRESCENT VALLEY...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY... MULE CANYON RECLAMATION PROJECT... BEOWAWE... DUNPHY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4090 11671 4077 11612 4027 11667 4031 11680 TIME...MOT...LOC 1742Z 200DEG 36KT 4038 11668 JRM
Special weather statement, Aug 13, 10:59 AM PDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1059 AM PDT WED AUG 13 2014 NVZ036-038-131830- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 1059 AM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 1130 AM PDT... AT 1100 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARLIN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CARLIN... && LAT...LON 4082 11618 4077 11597 4066 11613 4068 11620 TIME...MOT...LOC 1759Z 205DEG 19KT 4070 11615 JR
Special weather statement, Aug 13, 11:11 AM PDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1111 AM PDT WED AUG 13 2014 NVZ031-131845- NORTHERN ELKO COUNTY NV- 1111 AM PDT WED AUG 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 1145 AM PDT... AT 1112 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTH OF TUSCARORA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN ELKO COUNTY... && LAT...LON 4179 11625 4165 11593 4147 11619 4154 11634 TIME...MOT...LOC 1811Z 222DEG 15KT 4156 11624 JR
Special weather statement, Aug 13, 11:32 AM PDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1132 AM PDT WED AUG 13 2014
NVZ031-038-131915-
NORTHERN ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV-
1132 AM PDT WED AUG 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 1215 PM
PDT...
AT 1129 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTH OF TUSCARORA...MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...FREQUENT DANGEROUS LIGHTNING...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
TUSCARORA...MOUNTAIN CITY...WILD HORSE...OWYHEE AND CHARLESTON
&&
LAT...LON 4198 11614 4192 11575 4162 11531 4118 11555
4067 11589 4099 11614 4114 11632
TIME...MOT...LOC 1832Z 212DEG 23KT 4118 11615
RLCSpecial weather statement, Aug 13, 11:40 AM PDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1140 AM PDT WED AUG 13 2014
NVZ036-131930-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
1140 AM PDT WED AUG 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA COUNTY UNTIL 1230
PM PDT...
AT 1138 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF EMIGRANT PASS...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SOUTH AREA MINE...
NORTH AREA MINE...
INTERSTATE 80 NEAR AND WEST OF EMIGRANT PASS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4099 11643 4099 11617 4072 11617 4054 11628
4062 11654
TIME...MOT...LOC 1840Z 209DEG 21KT 4066 11640
JRMSpecial weather statement, Aug 13, 1:14 PM PDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
114 PM PDT WED AUG 13 2014
NVZ031-132045-
NORTHERN ELKO COUNTY NV-
114 PM PDT WED AUG 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELKO COUNTY UNTIL 145 PM
PDT...
AT 111 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF CHARLESTON...MOVING NORTHEAST AT
40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WITH COULD CAUSE
SOME MINOR FLOODING
* LOCATIONS IMPACTED INCLUDE...
JARBIDGE...MOUNTAIN CITY...
&&
LAT...LON 4199 11587 4199 11511 4163 11562 4146 11607
4152 11622 4180 11602
TIME...MOT...LOC 2013Z 204DEG 36KT 4180 11557
RLCThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 12, 5:09 PM PDT | Special Weather Statement | LKN | 51 min | |
| Aug 12, 5:11 PM PDT | Special Weather Statement | LKN | 49 min | |
| Aug 12, 5:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 12, 5:23 PM PDT | Special Weather Statement | LKN | 22 min | |
| Aug 12, 5:57 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 12, 6:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| Aug 12, 6:21 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 12, 6:26 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Aug 12, 6:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 12, 6:54 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 12, 7:09 PM PDT | Special Weather Statement | LKN | Eureka | 36 min |
| Aug 12, 7:29 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 12, 7:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 12, 8:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 12, 8:32 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 12, 8:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 12, 9:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 12, 9:15 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 12, 9:31 PM PDT | Special Weather Statement | LKN | Eureka | 29 min |
| Aug 12, 9:32 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 12, 10:00 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 12, 10:19 PM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Aug 12, 10:28 PM PDT | Special Weather Statement | LKN | 62 min | |
| Aug 12, 10:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 12, 10:36 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 54 min |
| Aug 12, 11:23 PM PDT | Special Weather Statement | LKN | 67 min | |
| Aug 12, 11:24 PM PDT | Special Weather Statement | LKN | 66 min | |
| Aug 12, 11:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 13, 12:41 AM PDT | Special Weather Statement | LKN | 64 min | |
| Aug 13, 12:43 AM PDT | Special Weather Statement | LKN | 62 min | |
| Aug 13, 1:16 AM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 13, 1:53 AM PDT | Special Weather Statement | LKN | 52 min | |
| Aug 13, 2:49 AM PDT | Special Weather Statement | LKN | 56 min | |
| Aug 13, 3:01 AM PDT | Special Weather Statement | LKN | 59 min | |
| Aug 13, 4:06 AM PDT | Special Weather Statement | LKN | 54 min | |
| Aug 13, 5:58 AM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 13, 10:42 AM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 13, 10:59 AM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 13, 11:11 AM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 13, 11:32 AM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Aug 13, 11:40 AM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 13, 11:54 AM PDT | Severe Thunderstorm Warning | LKN | Elko | 51 min |
| Aug 13, 12:00 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 30 min |
| Aug 13, 12:04 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 41 min |
| Aug 13, 12:26 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Aug 13, 12:44 PM PDT | Tornado Warning | LKN | Elko | 31 min |
| Aug 13, 12:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 50 min |
| Aug 13, 1:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 13, 1:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 44 min |
| Aug 13, 1:41 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 25 min |
| Aug 13, 2:01 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 13, 2:08 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 52 min |
| Aug 13, 2:26 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 13, 2:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Aug 13, 2:53 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Aug 13, 3:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 13, 3:16 PM PDT | Areal Flood Advisory | LKN | Elko | 5 hr |
| Aug 13, 3:39 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Aug 13, 3:50 PM PDT | Special Weather Statement | LKN | 40 min | |
| Aug 13, 3:55 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 35 min |
| Aug 13, 4:17 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 13, 4:31 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 13, 4:36 PM PDT | Special Weather Statement | LKN | Elko | 39 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.